MAUDE Adverse Event Report: MASIMO - 52 DISCOVERY RD SET DCI-P; OXIMETER

MASIMO - 52 DISCOVERY RD SET DCI-P; OXIMETER
Model Number 4051-9
Medical Device Problem Code Sensing Intermittently (1558)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/17/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Attempts have been made to obtain the product.The product has not been returned to masimo to allow an analysis to be performed.If the product is returned for evaluation or new information is obtained, a follow up report will be submitted.
 
Event or Problem Description
The customer reported the rd sensor is having intermittent dropout/loss of signal.No patient impact or consequences were reported.
 
Additional Manufacturer Narrative
Additional manufacturing narrative: other, other text: the returned sensor was evaluated.Visual inspection upon receiving revealed no external damage or defects.The sensor failed continuity tests due to an exposed solder joint on the white conductor; causing a short between the white conductor and inner shielding at the detector solder joint assembly.As a result, the sensor functioned intermittently.When the intermittent connection was held in normal operation it was able to obtain spo2 and pulse rate values.When the intermittent connection was held in normal operation and then manipulated to "short" (non-functional) condition, the monitoring device went into alarm condition (audibly and visually alarmed), readings zeroed out, pleth went flat, and ¿sensor off patient¿ error message was displayed.
 
Event or Problem Description

Brand Name
RD SET DCI-P
Common Device Name
OXIMETER
Manufacturer (Section D)
MASIMO - 52 DISCOVERY
52 discovery
irvine CA 92618
MDR Report Key10043647
Report Number3011353843-2020-00073
Device Sequence Number16907591
Product Code DQA
UDI-Device Identifier00843997009850
UDI-Public00843997009850
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
K080238
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 04/19/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number4051-9
Device Catalogue Number4051
Device Lot Number19GCX
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/06/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 04/19/2020
Supplement Date Received by Manufacturer05/20/2020
Initial Report FDA Received Date05/11/2020
Supplement Report FDA Received Date06/12/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1